Case report: A case of ITP-like thrombocytopenia induced by denosumab

Read full text
Authors: Shijing Chen, Xiahong Lin (10921128)
Cited by: 1
References: 29

Abstract

Denosumab has been widely utilized in the management of osteoporosis; however, thrombocytopenia as an adverse reaction associated with denosumab has been infrequently reported, and its underlying mechanism is not yet fully understood. We present a retrospective analysis of a rare case of suspected immune-mediated thrombocytopenia resembling immune thrombocytopenia (ITP) in a patient with primary osteoporosis following denosumab treatment, along with a comprehensive review of the relevant literature to investigate the potential mechanisms of denosumab-induced ITP-like thrombocytopenia. This case underscores the need for routine platelet monitoring during clinical use of denosumab and serves as a pharmacovigilance signal, providing a basis for future drug safety assessments.

Fields of Study & Subjects

Platelet Disorders and Treatments Dermatological and Skeletal Disorders Heparin-Induced Thrombocytopenia and Thrombosis

Publication details

Journal / source
Frontiers in Pharmacology
Publisher
Frontiers Media SA
Volume
17
Pages
1723393–1723393
Publication date
29 April 2026
Language
EN